MAUDE Adverse Event Report: LIGHTLAB IMAGING, INC. DRAGONFLY OPSTAR¿; CATHETER, INTRAVASCULAR, DIAGNOSTIC

LIGHTLAB IMAGING, INC. DRAGONFLY OPSTAR¿; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 1014651
Medical Device Problem Codes No Display/Image (1183); Deformation Due to Compressive Stress (2889); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported the dragonfly opstar imaging catheter was to be used in the left anterior descending (lad) lesion.However, there was lens damage, and a kink was noticed.An error message "manually unload the catheter" was displayed.Therefore, the imaging catheter was removed and another dragonfly opstar imaging catheter was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.Returned device analysis found there was a longitudinal tear in the catheter distal tip from the exit notch to the distal tip.The distal sheath marker was not present.The distal tip was frayed and torn.The tip of the catheter, including the distal sheath marker, was separated from the main body of the catheter.The separated components were not returned.The account confirmed the tear was noted during the procedure as the guide wire got snatched during the post pull back and while separating the wire, the distal part got torn.
 
Additional Manufacturer Narrative
A visual inspection, dimensional analysis, and additional testing methods were performed on the returned device.The reported tear was able to be confirmed; however, the reported kink and imaging loss were not able to be confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported imaging loss, kink, and torn material appear to be related to circumstances of the procedure.The catheter was returned with the distal tip stretched to the point of a tear resulting in separation of the distal sheath marker band and distal portion of the guidewire exchange rail¿which are consistent with the reported material tear.The catheter was also returned with an optical fiber break, which caused the reported imaging loss but is unrelated to the observed catheter sheath damage.There were no kinks, bends, nor damage noted to the returned device which could be directly attributed to the reported kinked sheath.In this case, it is likely that the optical fiber break and catheter sheath damage which resulted in separation were caused by the use/handling techniques employed or the condition of the employed guidewire.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
DRAGONFLY OPSTAR¿
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
LIGHTLAB IMAGING, INC.
4 robbins rd.
westford MA 01886
Manufacturer (Section G)
ABBOTT MEDICAL REG#3009600098
4 robbins rd
westford MA 01886
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24039825
Report Number2024168-2026-00217
Device Sequence Number10546852
Product Code DQO
UDI-Device Identifier05415067031129
UDI-Public(01)05415067031129(17)261028(10)10574320
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K230411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1014651
Device Catalogue Number1014651
Device Lot Number10574320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown